MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 11MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 11MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201788
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an acl reconstruction surgery, the biosure screw broke when being implanted.After removal, it was replaced with a back up device but it is unknown whether another bone hole had to be drilled.The surgery was not significantly delayed.The patient was not injured.
 
Additional Manufacturer Narrative
One 11x25mm biosure regenesorb screw was returned for evaluation.Visual assessment of the screw could not confirm the reported breakage.The screw is intact, however the first distal thread is slightly deformed.Dimensional assessment of the screws major diameter, length and wall thickness was performed and found to meet print specifications.The clinical details were reviewed and confirmed that the patient had hard bone and that a tunnel of 11mm was utilized.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
BIOSURE HA 11MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8842516
Report Number1219602-2019-00895
Device Sequence Number1606953
Product Code HWC
UDI-Device Identifier03596010611840
UDI-Public03596010611840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Catalogue Number72201788
Device Lot Number50654545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1